Jump to content

Water retention...Body cant mae up its mind!


Jenn202
 Share

Recommended Posts

I am wondering how many of you have this problem?

I will be so dehydrated and hypovolemic...then after the spell is over My whole body fills with fluid. Arms, legs, everywhere...it feels like all th fluid goes in the tissue not the cells where its supposed to go.

I feel like I want to pop when I feel like this, and around my period it s the worst. But unfortunately when I am so bloated is the only tine I feel good!! My ANS symptoms get much better, and I am functional, but am so uncomfortable and tight as well. Seems there is no happy medium.

Can anyone offer me explanation for what is going on? Its either one extreme or the other for me.

Seems my body has no clue how to regulate or distrubute fluid to the proper areas...

Thank you for any opinions :P

Link to comment
Share on other sites

I forgot to add I am on one spray of DDAVP at night.... have been for over a year.

Although this started to be a problem (not as severe) even before DDAVP.

Link to comment
Share on other sites

I have the same problem. I have noticed sugar and the heat affect the swelling more. I am more swollen when I menstruate as well. Don?t try any water tablets. THE SIDE EFFECTS ARE NOT WORTH IT! I am getting smaller lately but I believe it has to do with me leaving my heart medication. I started this problem after taking Florinef. I gained 13 kg and still have 10 kg to loose after 14 months? :P

Link to comment
Share on other sites

Guest tearose

Hi Jenn!

Water retention is something you should keep a close handle on! It could be just your body but it could also mean: your medicines are making you retain fluid or your not voiding as you should, or something else. Please go to a vascular doctor and check this out. If it IS a problem and you don't deal with it now,...it can next effect your heart. Then you'll be off to a cardiologist too!

Since I have lymphedema from damage to the lymphatics, I must be extremely careful not to stress my vascular/lymph system with salt or diuretics. Diuretics actually make the lymph fluid turn more hard (gel like) and you don't want that! If your system is already overloaded you may need to cut back on extra salt! You want you to have a balance. Go to the doctor, PLEASE!

take care, tearose

Link to comment
Share on other sites

Hi Tearose..Thanks the the reply !

Its difficult b/c of my hypovolemic situation its just such a crazy balance.....

WHat excactly does a vasular Dr do? WHat do they look for?

Thanks again!

Link to comment
Share on other sites

Jenn,

I have water retention too. Mine is sort of complicated because it started while I was pregnant, because I had preeclampsia. Then after I had the baby it never got better -- although it is supposed to have. Then I got POTS days after I had the baby, so I don't know if my water retention is caused by the POTS or by damage to my veins from the preeclampsia. And no test can tell me either.

The only things that help are compression hose, keeping fluids at about 6 glasses a day (the 8 glasses is just too much for me), and limiting salt. If you have the kind of POTS with low BP, reducing salt probably isn't a good idea. You should also make sure you are not having low protein levels in your blood, and that your heart is functioning properly. If you haven't had an echo, I'd have one. And get some basic kidney function blood tests done to make sure they're working properly.

If it's none of those, it's probably just some weird hormone/neurochemical problems. I wish I could help more but I really have tried everything to reduce the swelling and can't. I have heard that hawthorne (herb) is helpful in alleviating swelling, but I haven't tried it yet.

Amy

Link to comment
Share on other sites

Jenn,

I just found these links that may help to explain the edema problem (if all other logical causes are ruled out):

http://patients.uptodate.com/topic.asp?file=fldlytes/2891

http://www.ncbi.nlm.nih.gov/entrez/query.f...t_uids=15675327

I was surprised to see that ideopathic edema is associated with psychological disorders. I can't imagine how that's possible. I would think that for people like us with POTS, that it has more to do with noepinephrine & renin/angiotensin.

Amy

Link to comment
Share on other sites

Amy - Thank you somuch for the links .. I'm going to check them out right now :)

Link to comment
Share on other sites

I will have symptoms that I am hypovolemic but my legs will be swollen at the same time, I figure it has to do with losing fluid volume from the vascular system itself. It can take days for me to get balanced back out.Usually I notice the leg swelling worse after I have been sitting for long periods of time at work. This past weekend I was in charge and had to sit at the desk for two 12 hour shifts. So I do both at the same time, swell and have symptomatic hypovolemia,

Joyce

Link to comment
Share on other sites

Thank you Joyce and goldicdance - I see my ANS specialist tomorrow and am going to discuss possibly weaning down on the DDAVP.....

I think it might be adding to the problem when I have too much fluid.

Thank you to everyone who gave me input! I truly appreicate it :blink:

Link to comment
Share on other sites

Guest tearose

Hi Jenn, good luck tomorrow!

Although I answered you via other communication I'll still post the answer...

Vascular doctors are the closest type of doctor to understand the Lymph System. They would be able to tell you if you had lymphatic problems causing the edema.

Your blood takes things to all points of your body, your lymph takes the waste out of all points of your body.

take care, tearose

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...